Thunderstorm Wind, Jeff Davis
- When
- July 23, 1:20 PM EST
- Where
- Jeff Davis County, Hazelhurst
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.867, -82.600
Jeff Davis Sheriff's Office reported large trees down along highway 268 near Hazelhurst and large oak tree limbs were down throughout the city.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Jeff Davis Sheriff's Office reported large trees down along highway 268 near Hazelhurst and large oak tree limbs were down throughout the city.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 23, 8:55 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 AM EDT WED JUL 23 2003 RADAR HAS BEEN SHOWING A BATCH OF SHOWERS AND A FEW THUNDERSTORMS EXTENDING FROM NEAR WAYNE COUNTY/WRN GLYNN TO HAMILTON AND SUWANNEE COUNTIES. EXPECT THIS LINE OF CONVECTION TO WORK STEADILY EASTWARD WITH NEW CELLS DEVELOPING AHEAD OF IT. NEW DEVELOPMENT GOING ON OVER GILCHRIST AND SMALL CELLS NOTED OVER CLAY COUNTY. NOTED Q-VECTOR CONVERGENCE OVER CWA ASSOCD WITH SHORTWAVE TROUGH NOT DOES NOT GET STRONGER UNTIL MAINLY THIS EVENING PER ETA MODEL...BUT EARLIER ON GFS RUN. BETTER DIVERGENCE WITH RRQ OF UPPER JET REMAINS OVER SE GA THIS AFTN. VIS IMAGERY SHOWS MOSTLY SUNNY ACROSS THE NE FL AREA MAKING IT MORE RIPE FOR CONVECTION THIS AFTERNOON. 12Z JAX SOUNDING FAIRLY SIMILAR TO YESTERDAY EXCEPT FOR LOW TO MID LEVEL WINDS HAVE INCREASED IN RESPONSE TO DIGGING MID LEVEL TROUGH OVER THE E U.S. THESE WINDS ARE ALSO EXPECTED TO INCREASE LITTLE MORE BY THIS AFTERNOON. PER SPC SLIGHT RISK LOOKS GOOD WITH SEVERE WIND GUSTS THE MAIN CONCERN IN CLUSTERS AND BOW ECHOES. ALSO NOTED SOME DRY AIR ALOFT IN N CENTRAL FL PER WATER VAPOR AND XMR SOUNDING MAY ENHANCE DOWNBURST POTENTIAL. THIS TREND ALSO INDICATED PER SATELLITE WINDEX PRODUCT. THESE CONCERNS ARE ALREADY NOTED IN FORECAST PRODUCTS BUT MAY ALSO MENTION SVR POTENTIAL IN ZPP FOR SE COUNTIES. DUE TO MOSTLY SUNNY CONDS OVER SE CWA LOOKING FOR GOOD MIXING TO BRING GUSTY WINDS TO THE SFC SO WILL GO WITH BREEZY WORDING THERE FOR AN UPDATE AND MAY TWEAK POPS AND TEMPS UP. MARINE...WINDS AT 41008 HAVE STEADILY DROPPED OFF SINCE 06Z...NOW RECORDING SW 14G19KT. SEAS ABOUT 3 FT. SIMILAR TREND AT 41012 WITH SW WINDS NOW AT 12G17KT. SEAS 3 FT. HIGHER WINDS WILL MAINLY BE IN THE OFFSHORE WATERS WITH SCEC THERE. MAY INCREASE WINDS FOR NEARSHORE WATERS TO SOLID 15 KT DUE TO ANTICIPATION OF PORTION OF 950 MB WINDS MIXING TO SFC AND GUSTS AOA 15 KT. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ARS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-2312300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY BECOME SEVERE. THESE STORMS WILL PRODUCE STRONG DAMAGING WINDS...HAIL...FREQUENT LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FEW STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THURSDAY AFTERNOON. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
FLZ040-231715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1231 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE EASTERN HALF OF MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 115 PM... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF SUMMERFIELD...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD... BELLEVIEW...LAKE WEIR...WEIRSDALE...SILVER SPRINGS SHORES... OCKLAWAHA...MOSS BLUFF AND LYNNE THROUGH 115 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
GAZ149-150-163-231745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 111 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLINCH...NORTHERN WARE...AND EASTERN ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM... AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF PEARSON TO 13 MILES SOUTH OF MANOR...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HOMERVILLE...MANOR...COGDELL...PEARSON... AXSON...NEEDHAM...MILLWOOD AND WARESBORO THROUGH 145 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SOME POWER LINES HAVE ALREADY BEEN REPORTED DOWN AROUND THE HOMERVILLE AREA DURING THE LAST FEW MINUTES. CARROLL
FLZ025-231745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 116 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BAYARD...OR ABOUT 7 MILES NORTHEAST OF FRUIT COVE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BAYARD...UNF...SAN PABLO...NEPTUNE BEACH... JACKSONVILLE BEACH AND MAYPORT THROUGH 145 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
GAZ132-133-231800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 121 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 200 PM... AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF AMBROSE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND AMBROSE...BROXTON...PRIDGEN...WEST GREEN...SNIPESVILLE AND DENTON THROUGH 200 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
GAZ134-150-151-231845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 153 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...BACON... PIERCE COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM... AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF BLACKSHEAR...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYCROSS...SUNNYSIDE... DIXIE UNION...DEENWOOD...BLACKSHEAR...PATTERSON AND BRISTOL THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
GAZ136-231845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 PM EDT WED JUL 23 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ODUM...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ODUM... JESUP AND DOCTORTOWN THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361616.